Arkansas, 2021

Flood in Arkansas, October 6 to 13, 2021

October 6 to 13, 2021 · NWS LZK · 1 event in 1 county or zone

Heavy rains brought flooding to portions of the Cache River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rains brought flooding to portions of the Cache River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 6, 5:47 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 6, 5:47 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
647 PM CDT Wed Oct 6 2021

.AVIATION...

For the 00Z TAFs...

VFR conditions are expected to prevail this evening into the
overnight hours for all area TAF sites. Scattered rain showers
will remain possible across the state until an upper level low
pulls out of the area to the northeast Thursday morning. LAMP
guidance was hinting at some potential for fog at KLIT and
airports to the southeast, so went ahead with a few hours of high
IFR visibilities at these sites from 10-15Z. All VFR conditions
expected Thursday during the day, and winds will become
established out of the south-southwest by Thursday afternoon.

Cavanaugh

&&

.PREV DISCUSSION...(ISSUED 231 PM CDT Wed Oct 6 2021)
SHORT TERM...Tonight Through Friday

The upper low wobbling over the area will finally begin to move
north of the state this evening with precip rapidly cutting off in
its wake. Cloud cover will follow a similar trend with skies clearing
from south to north. Cooler air will settle in across the western
half of the state overnight with temperatures expected to fall
below 60 F.

Dry conditions and warming temperatures will be noted from Thu-
Fri as H500 ridging builds across the Southern Plains. By Friday
afternoon, portions of western and southern Arkansas could see
highs at or above 90 F.

LONG TERM...Friday Night Through Wednesday

Saturday/Sunday: The aforementioned low mentioned in the short-
term discussion continues to trek north of the CWA and strong
upper level ridging takes place over the Natural State for the
weekend. The upper level ridging will result in overall dry
weather and high temperatures across the state ranging from the
upper 80's to mid 90's and overnight/morning low temperatures
ranging from the mid to upper 60's. The high temperatures will be
warmer than normal over this period. Potentially setting a new
record high temperature or matching the record high temperature
for the day of October 9 at KLIT (Little Rock Adams Field) of 92
degrees.

Monday/Tuesday/Wednesday: The upper level ridge begins to shift east
of the CWA on Monday as an upper level shortwave trough approaches
from the west by Monday morning. This feature will allow for
increased chances for showers and thunderstorms early Monday morning
into the day on Monday. The pattern continues to be active as
another upper level low approaches with more chances for
showers/thunderstorms by Wednesday night into Thursday of next week.
The end of the forecast period will continue to be monitored as
confidence is low at the status quo given we are this far out.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...Cavanaugh
Hazardous weather outlook, Oct 6, 2:08 AM CST, 18 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
308 AM CDT Wed Oct 6 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
308 AM CDT Wed Oct 6 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms will remain possible Wednesday evening,
primarily for the northern half of the state. Some storms may
become strong briefly and produce locally heavy rainfall and small
hail, however no organized and widespread hazardous weather is
anticipated.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

There may be some lingering thunderstorms across the far northeast
portions of the area on Thursday afternoon. Otherwise...no hazardous
weather is expected into the first half of the weekend.

A new storm system will move into the region Sunday into
Monday...with chances for thunderstorms returning to the forecast.
The threat for seeing any strong to severe weather remains uncertain
at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233/62

In the hours before

Special weather statement, Oct 6, 2:35 PM CST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
335 PM CDT Wed Oct 6 2021

ARZ056-057-064-065-069-062100-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
335 PM CDT Wed Oct 6 2021

...Strong thunderstorms will impact portions of west central Desha,
northern Drew, southeastern Jefferson, Lincoln and southwestern
Arkansas Counties through 400 PM CDT...

At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Langford to 6 miles southwest of Mills to
near Plantersville. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dumas...                          Gould...
Mitchellville...                  Plantersville...
Little Bayou Meto Park...         Mills...
Brandon...                        Langford...
Douglas...                        Cane Creek State Park...
Garrett Bridge...                 Gourd...
Cornerville...                    Florence...
Tyro...                           Rose Hill...
Reedville...                      Selma...
Montongo...                       Relfs Bluff...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3369 9155 3366 9193 3383 9198 3390 9198
      3392 9170 3424 9162 3418 9138
TIME...MOT...LOC 2035Z 331DEG 8KT 3417 9156 3386 9167 3385 9188

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Cavanaugh

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
October 6, 8:15 PM CST to October 13, 3:15 PM CST
Where
Woodruff County, 0.97 mi W of Riverside to 0.73 mi N of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.281, -91.247

Heavy rains early in October lead to minor river flooding along the Cache River at Patterson.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, October 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 988021.